# SDR CA011231004

- Difficulty date: December 18, 2001
- Submitted: February 5, 2002
- Operation: Air carrier
- Make and model: Boeing 737-2E3
- Aircraft time: 42,962 hours
- Engine: Pwa JT8D15
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Engine
- Condition: Failed
- Location: Nr 1 Or 2
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

(CAN) FLT NR 22 ON APPROACH INTO EDMONTON (YEG),  FLT CREW REPORTED THEY HEARD & FELT VIBRATION FROM PEDESTAL AREA. AFTER DEPLOYMENT OF THRUST REVERSERS ON LANDING ROLL, ENGINE SPOOLED TO 1.4 EPR & THEN FLAMED OUT. ABNORMAL ENGINE SHUTDOWN CHECKLIST CARRIED OUT,  THE CREW TAXIED TO GATE & REPORTED INCIDENT TO MAINT.  MAINT INSPECTION REVEALED POSSIBLITY OF ENGINE TOWER SHAFT FAILURE.  MAINT ALSO FOUND METAL ON MAIN OIL SCREEN.  DECISION MADE TO REPLACED ENGINE.  ENGINE RUNS CARRIED OUT WITH NO FAULTS FOUND.  A/C RETURNED TO SERVICE WITH NO FURTHER INCIDENTS TO REPORT.
